Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 200, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2005, 3:53 PM CDT for Saint Louis County, Missouri. It was in force for 52 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2005, 3:53 PM CDT (20:53 UTC)
- Expired
- Aug 13, 2005, 4:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Louis County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:00 PM CDT | TSTM WND DMG | Valley Park, MO | SEVERAL 10 INCH DIAMETER TREE LIMBS DOWNED |
| Aug 13, 4:00 PM CDT | TSTM WND GST 70 | Valley Park, MO | SMALL LIMBS DOWNED WITH DEBRIS BLOWING AROUND AT CORNER OF BIG BEND AND SULPHUR SPRINGS ROAD. |
| Aug 13, 4:05 PM CDT | TSTM WND DMG | Creve Coeur, MO | SIGNIFICANT LARGE LIMB AND TREE DAMAGE ALONG NEW BALLAS ROAD. |
| Aug 13, 4:05 PM CDT | TSTM WND DMG | Eureka, MO | 8 INCH LIMBS DOWNED |
| Aug 13, 4:05 PM CDT | TSTM WND DMG | Fenton, MO | 18 INCH TREE DOWNED |
| Aug 13, 4:05 PM CDT | TSTM WND DMG | Kirkwood, MO | LARGE TREE LIMBS AND POWER LINES DOWNED |
| Aug 13, 4:05 PM CDT | TSTM WND DMG | Manchester, MO | 24 INCH DIAMETER TREE DOWNED AS WELL AS POWER LINES DOWNED. |
| Aug 13, 4:05 PM CDT | TSTM WND DMG | Manchester, MO | 6 INCH DIAMETER TREE DOWNED ACROSS ROAD. |
| Aug 13, 4:10 PM CDT | TSTM WND DMG | Manchester, MO | LARGE TREE LIMBS DOWNED ON HANNA ROAD. |
| Aug 13, 4:10 PM CDT | TSTM WND DMG | Town And Country, MO | SEVERAL TREE LIMBS DOWNED |
| Aug 13, 4:30 PM CDT | TSTM WND DMG | Town And Country, MO | SEVERAL TREE LIMBS DOWNED |
| Aug 13, 4:40 PM CDT | TSTM WND DMG | Fenton, MO | 18 INCH TREE DOWNED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 3:35 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 132054
SVRLSX
MOC189-132145-
/O.NEW.KLSX.SV.W.0200.050813T2053Z-050813T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT SAT AUG 13 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 445 PM CDT
* AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALLEY PARK AND IS
MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
VALLEY PARK
FENTON
SUNSET HILLS
KIRKWOOD
DES PERES
OAKLAND
CRESTWOOD
WARSON WOODS
GLENDALE
LADUE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3849 9067 3850 9040 3846 9040 3847 9031
3863 9031 3874 9040
$$
BYRD1 follow-up statement
000
WWUS53 KLSX 132116
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT SAT AUG 13 2005
MOC189-132145-
/O.CON.KLSX.SV.W.0200.000000T0000Z-050813T2145Z/
ST. LOUIS MO-
415 PM CDT SAT AUG 13 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR ST.
LOUIS COUNTY...
AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH OVER TOWN AND COUNTRY...MOVING NORTHEAST AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... CREVE
COEUR...OVERLAND...LEMAY...DELLWOOD...FLORISSANT AND BLACK JACK.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3861 9060 3850 9040 3846 9040 3847 9031
3863 9031 3880 9021 3886 9030
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:23 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 13, 3:23 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SAT AUG 13 2005 .DISCUSSION... AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S. DURG XTNDD PD. SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM FOR QPF. TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN CLDNS AND SAGGING FNT. WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 70 82 68 83 / 90 60 50 50 QUINCY 64 79 63 81 / 80 50 40 40 COLUMBIA 67 80 64 81 / 90 60 60 40 JEFFERSON CITY 67 81 65 81 / 90 60 60 50 SALEM 71 83 67 81 / 60 60 50 50 FARMINGTON 71 83 66 82 / 70 50 50 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Aug 13, 1:35 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 135 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 135 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY ACROSS AREAS NORTH OF INTERSTATE 70...WITH COVERAGE IN A MORE SCATTERED NATURE TO THE SOUTH...AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR. SOME OF THE STRONGER STORMS MAY APPROACH SEVERE LIMITS LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH GUSTS TO 50 MPH AND PEA SIZED HAIL POSSIBLE. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Local storm report, Aug 13, 3:31 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST ST. CLAIR 38.35N 90.98W
08/13/2005 60 MPH FRANKLIN MO TRAINED SPOTTER
0320 PM TSTM WND DMG 2 S UNION 38.42N 91.01W
08/13/2005 FRANKLIN MO DEPT OF HIGHWAYS
TREES BLOCKING HIGHWAY 47 BETWEEN UNION AND ST
CLAIR...REPORTED BY STATE HIGHWAY PATROL
&&
TESLocal storm report, Aug 13, 3:41 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ST. CLAIR 38.35N 90.98W
08/13/2005 FRANKLIN MO TRAINED SPOTTER
4 TO 7 INCH TREE LIMBS DOWNED
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 30 min |
| Aug 13, 3:27 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 51 min |
| Aug 13, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 46 min |
| Aug 13, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 41 min |
| Aug 13, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | City of Saint Louis | 47 min |
| Aug 13, 4:14 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 56 min |
| Aug 13, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Osage | 41 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| Aug 13, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 50 min |
| Aug 13, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.